MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SCISSORS, POINTED, 5 FR., 34 CM

KARL STORZ SE & CO. KG SCISSORS, POINTED, 5 FR., 34 CM
Model Number 26159SHW
Medical Device Problem Codes Corroded (1131); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.Internal karl storz reference number: (b)(4).
 
Event or Problem Description
It was reported that metal fragments and rust came off from the instruments while doing a hysteroscopy and polypectomy case.Some metal fragments were recovered, but some fragments could be still inside the patient.
 
Additional Manufacturer Narrative
The products were returned on 2023-09-07 and the investigation was completed on 2023-09-27.It was found that the returned articles have severe corrosion.This is probably related to the age of the items, as two of them were manufactured in 2015 and one in 2018, according to the lot, so the items are 8 and 5 years old.In addition, the article 26153bo was found to be bent in the area of the shaft and this shaft is no longer straight, which can have a negative effect on the mounted articles in the shaft or on the op.It was also found on article 26159dhw that the cutting edge of the scissors at the distal end of the scissor blade is damaged, making it difficult or impossible to cut.The same applies to item 26159dhw, where it can be seen that the cutting jaws are worn / damaged.According to the ifu, the function of these instruments should be checked for damage and corrosion etc.Before each use.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
SCISSORS, POINTED, 5 FR., 34 CM
Common Device Name
SCISSORS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key17691055
Report Number9610617-2023-00235
Device Sequence Number17650441
Product Code GCJ
UDI-Device Identifier04048551094471
UDI-Public4048551094471
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26159SHW
Device Catalogue Number26159SHW
Device Lot NumberPR04
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown